Alert archive / Michigan / Gale Warnings in 2020
Gale Warning 28, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Oct 13, 2020, 3:58 AM EDT. It took effect at Oct 13, 2020, 11:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2020, 3:58 AM EDT (07:58 UTC)
- In effect from
- Oct 13, 2020, 11:00 AM EDT
- Expired
- Oct 13, 2020, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
437 WHUS73 KAPX 130758 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 358 AM EDT Tue Oct 13 2020 LSZ321-131600- /O.CAN.KAPX.GL.W.0027.000000T0000Z-201013T0900Z/ /O.NEW.KAPX.SC.Y.0099.201013T1500Z-201014T0900Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 358 AM EDT Tue Oct 13 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 AM EDT WEDNESDAY... * WHAT...Highest gusts up to 25 kt and highest waves around 6 feet expected. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI. * WHEN...From 11 AM this morning to 5 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ347-348-131600- /O.CAN.KAPX.GL.W.0027.000000T0000Z-201013T0900Z/ /O.NEW.KAPX.SC.Y.0099.201013T1800Z-201014T0900Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 358 AM EDT Tue Oct 13 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT WEDNESDAY... * WHAT...Highest gusts up to 25 kt and highest waves around 7 feet expected. * WHERE...5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island and Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary. * WHEN...From 2 PM this afternoon to 5 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ344>346-131600- /O.CAN.KAPX.SC.Y.0098.000000T0000Z-201013T0900Z/ /O.NEW.KAPX.GL.W.0028.201013T1500Z-201013T2100Z/ Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 358 AM EDT Tue Oct 13 2020 ...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EDT THIS AFTERNOON... * WHAT...Highest gusts up to 35 kt and highest waves around 9 feet expected. * WHERE...Sleeping Bear Point to Grand Traverse Light MI, Point Betsie to Sleeping Bear Point MI and Manistee to Point Betsie MI. * WHEN...From 11 AM this morning to 5 PM EDT this afternoon. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ323-341-342-131600- /O.CAN.KAPX.SC.Y.0098.000000T0000Z-201013T0900Z/ /O.NEW.KAPX.SC.Y.0099.201013T1500Z-201014T0900Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- 358 AM EDT Tue Oct 13 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 AM EDT WEDNESDAY... * WHAT...Highest gusts up to 30 kt and highest waves around 8 feet expected. * WHERE...Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI, Seul Choix Point to 5NM West of Mackinac Bridge and Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay. * WHEN...From 11 AM this morning to 5 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ345-346-349-LSZ322-131600- /O.CAN.KAPX.SC.Y.0098.000000T0000Z-201013T0900Z/ /O.NEW.KAPX.SC.Y.0099.201013T1800Z-201014T0900Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- Sturgeon Pt to Alabaster MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 358 AM EDT Tue Oct 13 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT WEDNESDAY... * WHAT...Highest gusts up to 30 kt and highest waves around 5 feet expected. * WHERE...In Lake Huron, Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island, St Ignace to False Detour Channel and Sturgeon Pt to Alabaster MI. In Lake Superior, St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...From 2 PM this afternoon to 5 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
762 WHUS73 KAPX 131444 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1044 AM EDT Tue Oct 13 2020 LMZ344>346-132100- /O.CON.KAPX.GL.W.0028.201013T1500Z-201013T2100Z/ Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1044 AM EDT Tue Oct 13 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Highest gusts up to 35 kt and highest waves around 8 feet expected. * WHERE...Point Betsie to Sleeping Bear Point MI, Sleeping Bear Point to Grand Traverse Light MI and Manistee to Point Betsie MI. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ323-341-342-LSZ321-140000- /O.CON.KAPX.SC.Y.0099.201013T1500Z-201014T0900Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 1044 AM EDT Tue Oct 13 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT WEDNESDAY... * WHAT...Highest gusts up to 30 kt and highest waves around 8 feet expected. * WHERE...In Lake Michigan, Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI, Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay and Seul Choix Point to 5NM West of Mackinac Bridge. In Lake Superior, Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI. * WHEN...Until 5 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ345>349-LSZ322-140000- /O.CON.KAPX.SC.Y.0099.201013T1800Z-201014T0900Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1044 AM EDT Tue Oct 13 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT WEDNESDAY... * WHAT...Highest gusts up to 30 kt and highest waves around 5 feet expected. * WHERE...Portions of Lake Huron and Lake Superior. * WHEN...From 2 PM this afternoon to 5 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
473 WHUS73 KAPX 131559 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1159 AM EDT Tue Oct 13 2020 LMZ323-341-342-140000- /O.UPG.KAPX.SC.Y.0099.000000T0000Z-201014T0900Z/ /O.EXB.KAPX.GL.W.0028.000000T0000Z-201014T0000Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- 1159 AM EDT Tue Oct 13 2020 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Highest gusts up to 40 kt and highest waves around 8 feet. * WHERE...Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI, Seul Choix Point to 5NM West of Mackinac Bridge and Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ344>346-140000- /O.EXT.KAPX.GL.W.0028.000000T0000Z-201014T0000Z/ Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1159 AM EDT Tue Oct 13 2020 ...GALE WARNING NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Highest gusts up to 40 kt and highest waves around 8 feet. * WHERE...Point Betsie to Sleeping Bear Point MI, Sleeping Bear Point to Grand Traverse Light MI and Manistee to Point Betsie MI. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LSZ322-140000- /O.EXT.KAPX.SC.Y.0099.201013T1559Z-201014T0900Z/ St. Marys River Point Iroquois to E. Potagannissing Bay- 1159 AM EDT Tue Oct 13 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT WEDNESDAY... * WHAT...Highest gusts up to 25 kt. * WHERE...St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...Until 5 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ321-140000- /O.CON.KAPX.SC.Y.0099.000000T0000Z-201014T0900Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 1159 AM EDT Tue Oct 13 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT WEDNESDAY... * WHAT...Highest gusts up to 30 kt and highest waves around 6 feet. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI. * WHEN...Until 5 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ345>349-140000- /O.CON.KAPX.SC.Y.0099.201013T1800Z-201014T0900Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 1159 AM EDT Tue Oct 13 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT WEDNESDAY... * WHAT...Highest gusts up to 30 kt and highest waves around 5 feet expected. * WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island, Sturgeon Pt to Alabaster MI, St Ignace to False Detour Channel and Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary. * WHEN...Until 5 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
181 WHUS73 KAPX 131958 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 358 PM EDT Tue Oct 13 2020 LMZ323-341-342-344>346-140000- /O.CON.KAPX.GL.W.0028.000000T0000Z-201014T0000Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 358 PM EDT Tue Oct 13 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Highest gusts up to 35 kt and highest waves around 8 feet. * WHERE...Portions of Lake Michigan. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LSZ321-322-140000- /O.CON.KAPX.SC.Y.0099.000000T0000Z-201014T0900Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 358 PM EDT Tue Oct 13 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT WEDNESDAY... * WHAT...Highest gusts up to 30 kt and highest waves around 6 feet. * WHERE...St. Marys River Point Iroquois to E. Potagannissing Bay and Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI. * WHEN...Until 5 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ345>349-140000- /O.CON.KAPX.SC.Y.0099.000000T0000Z-201014T0900Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 358 PM EDT Tue Oct 13 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT WEDNESDAY... * WHAT...Highest gusts up to 30 kt and highest waves around 4 feet. * WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island, Sturgeon Pt to Alabaster MI, St Ignace to False Detour Channel and Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary. * WHEN...Until 5 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
944 WHUS73 KAPX 140005 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 805 PM EDT Tue Oct 13 2020 LMZ323-341-342-344>346-140815- /O.EXP.KAPX.GL.W.0028.000000T0000Z-201014T0000Z/ /O.EXA.KAPX.SC.Y.0099.000000T0000Z-201014T0900Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 805 PM EDT Tue Oct 13 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT WEDNESDAY... ...GALE WARNING HAS EXPIRED... * WHAT...Highest gusts up to 25 kt and highest waves around 7 feet. * WHERE...Portions of Lake Michigan. * WHEN...Until 5 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ321-322-140815- /O.CON.KAPX.SC.Y.0099.000000T0000Z-201014T0900Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 805 PM EDT Tue Oct 13 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT WEDNESDAY... * WHAT...Highest gusts up to 30 kt and highest waves around 6 feet. * WHERE...St. Marys River Point Iroquois to E. Potagannissing Bay and Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI. * WHEN...Until 5 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ345>349-140815- /O.CON.KAPX.SC.Y.0099.000000T0000Z-201014T0900Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 805 PM EDT Tue Oct 13 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT WEDNESDAY... * WHAT...Highest gusts up to 25 kt and highest waves around 4 feet. * WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island, Sturgeon Pt to Alabaster MI, St Ignace to False Detour Channel and Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary. * WHEN...Until 5 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Oct 13, 3:37 AM EDT, 21 minutes earlier.
Area forecast discussion, Oct 13, 3:37 AM EDT, 21 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
337 AM EDT Tue Oct 13 2020
.NEAR TERM...(Today through Tonight)
Issued at 334 AM EDT Tue Oct 13 2020
High Impact Weather Potential...None
Pattern Synopsis/Forecast...Cold front has cleared our CWA early
this morning...taking the resulting area of convection with it. All
of Michigan remains rain and cloud free attm as surface ridging and
drier air arrive. Building ridge axis extends form the Southern
Plains thru the Mid Mississippi Valley into the Western Great Lakes.
Meanwhile...the next low pressure system slated to impact our region
is developing over the Northern Plains...generating a broken area of
showers over the Dakotas.
Our early morning hours will remain dry and mostly clear thanks to
the building ridge axis and dry air thru the column. Clouds will
begin to increase from NW to SE shortly after sunrise this morning
in advance of the Northern Plains low pressure system. Low center
will reach the Arrowhead of Minnesota by 12Z this morning...push
through Lake Superior today and then continue NE reaching James Bay
late tonight. Associated moisture will be limited...with the deepest
moisture remaining close to the low center. Thus...better chances of
showers from this system will remain north of our area...but small
chances will still clip mainly the northern half of our CWA this
afternoon and early evening as the associated cold front slides thru
our area. Dry wx and clearing skies will return to Northern Michigan
during late evening and overnight as low level ridging and
subsidence is reestablished behind the cold front.
High temps this afternoon will warm back into the low to mid 60s.
Low temps tonight will drop into the upper 30s and lower 40s.
&&
.SHORT TERM...(Wednesday through Thursday night)
Issued at 334 AM EDT Tue Oct 13 2020
High Impact Weather Potential: Minimal
Pattern Synopsis/Forecast: Zonal Pacific jet extends from the
dateline eastward into the Pacific Northwest...cutting beneath upper
lows over the Aleutians and far northern Saskatchewan. North
American long wave trough axis along 85W has been gradually
retrograding since the end of last week. Sharp but narrow short
wave trough is crossing the Great Lakes/Ohio Valley early this
morning...upstream of a ridge axis that extends up toward Baffin
Island. Rotating around the upper low over Saskatchewan is a
flatter short wave trough...and farther upstream in the form of a
nice baroclinic leaf in WV imagery is a disturbance within the
Pacific jet near 50N/140W that will eventually be our next weather
troublemaker in the short term portion of the forecast.
This approaching Pacific disturbance will start to amplify as it
moves into the northern Plains Wednesday in response to rising
heights in its wake over the northeast Pacific. This system will be
moving quickly...and will be over the upper Lakes overnight
Thursday. An associated deepening surface cyclone is forecast to
track from the Dakotas and across Upper Michigan/Lake Superior into
northeast Ontario by Thursday morning and in the 990-995mb vicinity.
Decreasing temperatures and increasing winds expected across the
area as this system departs Thursday...with a full-latitude long
wave trough cutting right along 90W longitude by Friday.
Primary Forecast Concerns: Precipitation Wednesday...winds Wednesday
evening into Thursday...and precipitation type Thursday night with
lake induced convection.
Warm advection will be underway Wednesday morning across the upper
Lakes...with resultant mid and high clouds spreading in from the
west. Clouds will lower through the morning with rain encroaching
on western portions of the forecast area by early afternoon...and
spreading across much of the forecast area as the afternoon
progresses. Moisture transport with this system mostly consists of
a decaying Pacific moisture feed without a good connection to better
low level moisture...drier low levels will probably preclude much
precipitation along and south of the M-55 corridor...but stronger
forcing is in play especially across Upper Michigan with isentropic
ascent aided by jet exit region dynamics and some favorably
positioned low level frontogenesis...will forego any shower wording
and just call it flat out rain into Wednesday night. Will see
decreasing stability off Lakes Michigan/Superior by Thursday morning
as colder air spills in (850mb 0C isotherm makes an appearance over
northern Michigan). So as synoptic rainfall winds down as forcing
pushes east and some dry slotting moves in...will begin to see lake
induced rain showers develop. Current trends suggest that eastern
Upper will pick up the lion's share of the rainfall with this will a
good probability of 0.50+ inches/24 hours ending 12z Thursday.
As the surface low approaches western Upper during the afternoon
expect to see an increase in southeast winds...and could be pretty
gusty prior to cold front passage Wednesday evening (25-35 mph).
Winds will veer around to northwest by Thursday morning as surface
low lifts northeast through the U.P. and Lake Superior. Cold
advection/mixing will keep winds gusty in the 20-30 mph range...
stronger where winds are blowing onshore off the Great Lakes. Winds
should be strongest in the morning...and then let up later in the
afternoon and toward evening.
A breezy and cool Thursday is in store behind the departing
cyclone...and combination of lake and diurnal instability expected
to bring a good deal of showers to the area. Steady or slowly
falling temperatures through the 40s expected. Indications are that
precipitation coverage will wane with loss of heating and with low
level flow backing to a more westerly direction...but some scattered
showers will likely still be around. Looks to be cold enough for
precipitation to fall as snow even prior to sunset across inland
areas away from the marine influence of the lakes...though
accumulation potential is minimal.
&&
.LONG TERM...(Friday through Monday)
Issued at 334 AM EDT Tue Oct 13 2020
High Impact Weather Potential: Minimal.
As mentioned above long wave troughing will be in place for the
start of the long term period...however temperatures may moderate
Saturday with high pressure over the southeast U.S. and northern
Plains low pressure development. There are the usual differences in
how this system evolves but there is an increasing precipitation
signal for Sunday...and a new shot of colder air Monday.
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1140 PM EDT Mon Oct 12 2020
Mainly VFR outside of localized fog.
Cold front has exited northern lower MI, and only a few sprinkles
are lingering. Clouds are also rapidly exiting from w to e. In
fact, MBL has seen its winds go light enough to allow IFR fog to
form already. The pressure gradient remains tight, and don't think
this can possibly last long. We should have enough wind to keep
fog from being only a very minor concern. Otherwise VFR, though
clouds will increase with a low-end chance for showers on Tue
afternoon.
Westerly winds will remain somewhat breezy thru the forecast.
&&
.MARINE...
Issued at 334 AM EDT Tue Oct 13 2020
Winds and waves will reach gale warning criteria along portions of
our Lake Michigan shoreline south of Grand Traverse Light today. The
rest of our nearshore areas will experience SCA criteria conditions
today and tonight as another cold front slides thru Michigan. Mainly
northern sections of our nearshore area will see renewed chances of
showers this afternoon into early evening as this cold front moves
thru.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY from 2 PM this afternoon to 5 AM EDT
Wednesday for LHZ345>349.
LM...SMALL CRAFT ADVISORY from 11 AM this morning to 5 AM EDT
Wednesday for LMZ323-341-342.
GALE WARNING from 11 AM this morning to 5 PM EDT this afternoon
for LMZ344>346.
LS...SMALL CRAFT ADVISORY from 2 PM this afternoon to 5 AM EDT
Wednesday for LSZ322.
SMALL CRAFT ADVISORY from 11 AM this morning to 5 AM EDT
Wednesday for LSZ321.
&&
NEAR TERM...MR
SHORT TERM...JPB
LONG TERM...JPB
AVIATION...JZ
MARINE...ASHazardous weather outlook, Oct 12, 11:48 PM EDT, 4 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 1148 PM EDT Mon Oct 12 2020 MIZ016>018-020>036-041-042-086>088-095>099-131200- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 1148 PM EDT Mon Oct 12 2020 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-131200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1148 PM EDT Mon Oct 12 2020 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Tonight. Gale force gusts are expected on Whitefish Bay and along portions of the Lake Huron coastline of northeast lower Michigan. See the latest marine forecasts and gale warnings for details. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Gale force winds are expected to develop on Whitefish Bay and possibly within the northern Lower Lake Michigan and Lake Huron nearshore waters Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord. JZ
In the hours before
Local storm report, Oct 12, 10:31 PM EDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1031 PM EDT MON OCT 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM NON-TSTM WND GST 1 S SAULT STE. MARIE 46.47N 84.37W
10/12/2020 M40 MPH CHIPPEWA MI AWOS
ASOS STATION KANJ SAULT STE MARIE -
MUNICIPAL AIRPORT.
&&
JZThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 3:58 AM EDT | Small Craft Advisory | APX | 4 days | |
| Oct 13, 5:06 PM EDT | Special Weather Statement | APX | Antrim, Cheboygan, Crawford, Grand Traverse, Kalkaska, Missaukee and 2 more | 54 min |
| Oct 13, 5:59 PM EDT | Special Weather Statement | APX | Crawford, Missaukee, Montmorency, Oscoda, Otsego, Presque Isle and 1 more | 61 min |
| Oct 13, 6:27 PM EDT | Special Marine Warning | APX | 82 min | |
| Oct 13, 6:39 PM EDT | Special Weather Statement | APX | Chippewa, Emmet | 51 min |
| Oct 13, 6:51 PM EDT | Special Marine Warning | APX | 84 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.